MAUDE Adverse Event Report: DEPUY SPINE INC SFX,5.5,TI, MED, SIZE A5; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC SFX,5.5,TI, MED, SIZE A5; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 189401405
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4), unknown.The device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019, after a revision surgery last (b)(6) 2019, the surgeon recognized that the both set screw and rod were came off dissociated under x-ray.Surgeon suspected that the damage of the screw thread was because the surgeon did not tighten the set screw forcibly.The revision surgery performed on (b)(6) 2019.Procedure was successfully completed, and the patient¿s condition is now stable and under monitoring.Concomitant device reported: unknown rods (part # unknown, lot # unknown, quantity unknown).This complaint involves four (4) devices.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Udi (b)(4).The connector features signs of use such as surface markings.However, the connector featured no signs of loosening.No postoperative x-rays were provided to confirm the medial connector loosening.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the medial connector loosening postoperatively cannot be determined from the sample and information provided.A potential root cause cannot be determined since the report of the connector loosening could not be confirmed or replicated.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SFX,5.5,TI, MED, SIZE A5
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8732293
Report Number1526439-2019-51800
Device Sequence Number13965353
Product Code NKB
UDI-Device Identifier10705034168128
UDI-Public(01)10705034168128
Combination Product (Y/N)N
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189401405
Device Catalogue Number189401405
Device Lot NumberOM10031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2019
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR